Downing pills instead of shots: partying on Roaccutane (week 6)

So, I have missed a couple of blog entries in the last few weeks, as I returned home during my half-term break (I currently work as a teaching assistant), and was kept busy visiting long-lost friends and family (for the first time in a good few months, I felt as though I resumed some semblance of a normal life again!) Being in my early 20s, this = nights out. I was a bit dubious about how much fun I’d have going alcohol-free, being knocked and jostled by people who had had a bit too much (usually me).

After doing quite a bit of research into roaccutane, I found that doctors and patients generally appeared to agree that alcohol in low quantities, very infrequently, shouldn’t do too much damage. When I was out, I treated myself to two single vodka and cokes over a seven-hour stretch and downed plenty of water…and actually had a great time! I also found that I could feel the effects of these drinks (usually they wouldn’t even touch the sides) – I think this has something to do with the fact that roaccutane thins the blood, so the alcohol gets into your bloodstream faster – no need for eyeballing for those inclined! I also had a date that week, and being my first 1st date in 3 and a half years (and first date at all in 8 months – it’s taken a while to get back out there!) – oh, I was nervous! I had 2 glasses of wine to steady my nerves which, again, I felt the effects of (with some slightly embarrassing consequences!) but, touchwood, I didn’t feel any negative effects to my body, and my last lot of blood-work came back fine.

As for other side effects, in the last month there have been quite a few (I am still on a 30mg dose). I’ve had two rather heavy nosebleeds, which my dermatologist told me wasn’t normal, and warned me they might have to run some more blood tests to check my blood count. This was right after my last blog post, and I haven’t seen a recurrence of them yet.

Another side effect is dry hair…I am literally going a week without washing my hair at the minute because there is no oil being produced whatsoever. This is actually quite a nice side effect for me, as it used to get greasy extremely quickly.

I’m still experiencing a few ups and downs in moods, although I think this is definitely related to how you’re feeling anyway – I don’t like where I’m living at the minute, but when I returned home, my mood was fine due to the fact I was glad to be back. I can think of an episode down here though when I bizarrely burst into tears when I thought I’d lost a book (and not one that was sob-worthy), accused someone of putting it in the bin, and then woke up in the middle of the night to find it in bed with me, digging into my side. Very, very odd!

My least favourite side-effect I’ve had in the past few days is the onset of very noticeable eczema, predominantly down my left arm. It is upsetting, but the way I see it is, even if I’m stuck with it after the course of pills is over, fingers crossed it should be easier to consistently treat than acne. Although I have a photo-shoot today, and am not thrilled by how it has timed its appearance! I’ve treated it overnight with palmer’s cocoa butter formula and sudocrem, and it had made a bit of a difference, but plan to get some hydrocortisone cream or e45 moisturiser (which my friend’s dad actually invented, and I am assured it’s the best!)

As for other side effects, the dandruff doesn’t seem to be as obvious, I still feel a bit more tired and achy than usual and I’m getting a few headaches but, so far, these are manageable.

The products I’m using for my acne are aquaphor (a lifesaver), blistex medplus lipbalm, sudocrem (for individual spots), boots moisturising day cream (I mix this with some aquaphor and it works well at preventing my skin becoming too dry throughout the day). I alternate between using avene cleanance gel and simple facewipes to cleanse my skin, although I may look into the cetaphil range, as I have heard excellent reviews about this.

All-in-all I am pleased with how my skin in progressing, and have not had many spots appear in the last few weeks, just plenty of red marks that have been left over, but which seem to be fading. I am aware that people experience breakouts as late as 3 months on roaccutane though, so I am prepared for this. For anyone else taking roaccutane/accutane, I would be interested to hear your experiences also!

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: